Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 243, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 31, 2012, 5:42 AM CDT for Marion County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 5:42 AM CDT (10:42 UTC)
- Expired
- Jul 31, 2012, 6:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 42 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
534
WUUS54 KMRX 311042
SVRMRX
TNC115-311130-
/O.NEW.KMRX.SV.W.0243.120731T1042Z-120731T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
542 AM CDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN EAST TENNESSEE...
* UNTIL 630 AM CDT
* AT 537 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JASPER...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
JASPER...SOUTH PITTSBURG AND HALETOWN (GUILD).
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3498 8586 3499 8587 3523 8587 3525 8585
3525 8582 3522 8575 3524 8570 3506 8537
3504 8539 3504 8541 3502 8542 3498 8548
TIME...MOT...LOC 1043Z 332DEG 20KT 3506 8565
$$
MJB2 follow-up statements
791
WWUS54 KMRX 311102
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
602 AM CDT TUE JUL 31 2012
TNC115-311130-
/O.CON.KMRX.SV.W.0243.000000T0000Z-120731T1130Z/
MARION TN-
602 AM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR MARION COUNTY...
AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JASPER...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3498 8586 3499 8587 3523 8587 3525 8585
3525 8582 3522 8575 3524 8570 3506 8537
3504 8539 3504 8541 3502 8542 3498 8548
TIME...MOT...LOC 1102Z 332DEG 20KT 3497 8560
$$
MJB457
WWUS54 KMRX 311129
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
629 AM CDT TUE JUL 31 2012
TNC115-311139-
/O.EXP.KMRX.SV.W.0243.000000T0000Z-120731T1130Z/
MARION TN-
629 AM CDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY WILL EXPIRE AT
630 AM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3498 8586 3499 8587 3523 8587 3525 8585
3525 8582 3522 8575 3524 8570 3506 8537
3504 8539 3504 8541 3502 8542 3498 8548
TIME...MOT...LOC 1129Z 332DEG 20KT 3484 8551
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:30 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 31, 1:30 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 230 AM EDT TUE JUL 31 2012 .SHORT TERM (TODAY AND TONIGHT)...SHORT WAVE ENERGY WILL BE EXITING TODAY...AND APPEARS BEST CHANCES FOR CONVECTION WILL BE DURING THE MORNING/EARLY AFTERNOON WITH THIS FEATURE. WILL CARRY LIKELY POPS FAR SOUTHEAST ZONES...WITH HIGH CHANCE ELSEWHERE. POSSIBILITY OF SEVERE STORMS SHOULD BE HIGHEST SOUTHERN HALF...BUT CANNOT BE RULED OUT ANYWHERE IN OUR AREA. WILL CONTINUE MENTION IN HWO. SHOULD BE PRECIP FREE MUCH OF THE AREA TONIGHT BEHIND THE DEPARTING SHORT WAVE AS SOME DRYING OCCURS. WILL JUST INCLUDE A SLIGHT CHANCE OF AN EVENING THUNDERSTORM EXTREME NORTHEAST ZONES AND SMOKIES. MAV TEMPS GENERALLY LOOK REASONABLE...SO JUST SOME MINOR TWEAKS. .LONG TERM (WEDNESDAY THROUGH MONDAY)...UPPER RIDGE TO OUR WEST WILL PLACE US IN NORTHWEST FLOW ALOFT EARLY IN THE EXTENDED. AS A RESULT...EXPECT MAINLY DIURNAL TYPE CONVECTION CONFINED TO HIGHER TERRAIN WEDNESDAY AND THURSDAY. WILL MOVE INTO AN UNSETTLE PATTERN FOR THE REST O THE PERIOD. A WEAK AREA OF LOW PRESSURE SLIDES THROUGH THE REGION ON FRIDAY BRINGING WITH IT SCATTERED SHOWERS AND THUNDERSTORMS. A WEAKENING FRONTAL BOUNDARY WILL SETTLE INTO THE SOUTHERN APPALACHIAN REGION FOR THE WEEKEND PROVIDING A CHANCE OF CONVECTION. BY MONDAY...AN APPROACHING COLD FRONT WILL CONTINUE THE CHANCE OF CONVECTION INTO THE EARLY PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 91 70 94 71 94 / 50 10 10 10 10 KNOXVILLE AIRPORT, TN 89 67 92 67 92 / 50 10 10 10 10 OAK RIDGE, TN 90 67 92 67 93 / 50 10 10 10 10 TRI CITIES AIRPORT, TN 87 61 88 65 89 / 50 10 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LW/MJB
Hazardous weather outlook, Jul 31, 2:08 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 308 AM EDT TUE JUL 31 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 308 AM EDT TUE JUL 31 2012 /208 AM CDT TUE JUL 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL UP TO QUARTER SIZE THE PRIMARY THREATS. THE AIRMASS WILL ALSO BE VERY MOIST...SO LOCALIZED FLOODING IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY MORNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:52 AM CDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 53 min |
| Jul 31, 5:24 PM CDT | Severe Thunderstorm Warning | MRX | Hancock | 36 min |
| Jul 31, 5:47 PM CDT | Severe Thunderstorm Warning | MRX | Sullivan | 28 min |
| Jul 31, 5:51 PM CDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 24 min |
| Jul 31, 6:12 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock, Hawkins | 33 min |
| Jul 31, 6:17 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 28 min |
| Jul 31, 6:22 PM CDT | Areal Flood Advisory | MRX | Hancock, Hawkins, Sullivan | 3 hr |
| Jul 31, 6:36 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins | 24 min |
| Jul 31, 6:41 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Meigs, Rhea | 49 min |
| Jul 31, 6:58 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Cocke, Grainger, Greene, Jefferson, Knox and 1 more | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.